ANXIETY MEDS...CAUSING BRAIN ZAPS? SOME BRAIN DISOORDER? i DONT KNOW, IT'S FREAKING ME OUT

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

greenway
New Member


Date Joined Jan 2008
Total Posts : 10
   Posted 2/7/2008 9:57 PM (GMT -7)   
Any one have any experinece with a type of brain zap thing?  A feeling of "electrical type shop radiating through my brain lasting only tenths of seconds.  SOmetimes intermitent, sometimes quite often.  My Dr.(who by the way just quit his practice...that helps) told me it was just a symptom of anxiety.  Seems to me to coimcide with new meds, doses or the occasional late take or God forbid the missed dose.  Either way it is making my everyday duties irritating and is taking up valuable and limited brainsapce which needs to be used to keep up the success  in the work place.  These zaps are also pre-occupying and causing me to be short with folks when I would not be in the least...
 
Any advice, stories, thoughts would be grately appreciated!
 
Thanks

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/7/2008 10:02 PM (GMT -7)   

It would be helpful to know what your med is as this is something unique to the ADs. Sorry your having this problem.

Kitt


greenway
New Member


Date Joined Jan 2008
Total Posts : 10
   Posted 2/7/2008 11:30 PM (GMT -7)   

Kitt, Thanks for the timely response...Sertraline 100mg O.A. D.  Clonaazepam 2mg O.A.D..  Have had Doctors look at me with the look of "another anxiety patient with another symptom created from the Anxiety.  A G.P. tell me ther have been studies that show these drugs may be helthy for the old brain.  Then I find a site antidepressentfacts.com that is pretty scary.  Find another one that tells me I need to go an All natural and buy their products and they work great. 

 

Thanks Again!!!

GreenWay


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 2/8/2008 1:10 AM (GMT -7)   
It sounds like Ice Pick Headaches to me, but I am not a Doctor! How long has this been going on for? Do you get these headaches every day?

take care

Ann
Co-Moderator of the Migraine/Headache Forum


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/8/2008 7:54 AM (GMT -7)   
GreenWay,
Brain zaps, also known as "brain shocks," "brain shivers" or "head shocks" are a fairly common withdrawal symptom  experienced during discontinuation (or reduction of dose) of SSRI and SNRI antidepressant drugs.
The symptom is described as brief but repeated electric shock-like sensations in the brain and head. The effect is not only confined to withdrawal periods for all sufferers, but also are experienced while actually taking the prescribed medication (although less commonly), and have been known to continue for years after withdrawal from the associated medication. Reference: Wikipedia

As far as the internet be very careful of the snake oil salesmen.  All the site tout their product as the best.  I would advse you to attempt to make an appointment with a Pdoc for advice on the ADs.  You are ok on this one but remember to take it.  I do not remember seeing anyone on a med complain of brain zaps.  It could be your missed doses.
Take care and remember I am not a professional.
Kitt
 
Kitt, Moderator: Anxiety ~ Panic  ~ Crohn's
*~* http://www.healingwell.com/donate *~*
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


mammaMia
Regular Member


Date Joined Sep 2007
Total Posts : 79
   Posted 2/8/2008 10:07 AM (GMT -7)   
Hi,

Ok, just wanted to say. Just be careful of even all natural. Just because something is natural does not mean it is safe, or safe in long term. Also even if something is all natural does not mean you can take it with other things and not get a side effect. Just like with drugs make sure you know what is what and dont listen to the people that work at the health food stores.

I am saying this because i got into so much trouble a few months back doing this. I know many people have had luck with it and others have not. Just depends on the person. Just make sure you get a DR that deals with natural stuff. I know all the stuff you look up on the web can be scary.

Is natural better????? Just depends who you go to and if it will work on you. For me no such luck and I really got messed up more then being on meds. I had to start all over again.

Talk to your Dr, and don`t just stop cold turkey the med/meds you are taking.

Mia

Getting there
Regular Member


Date Joined Jan 2008
Total Posts : 105
   Posted 2/8/2008 1:23 PM (GMT -7)   
I have experienced those brain zaps/shocks whenever I miss a dose of my SSRI antidepressant. Taking the dose usually make it go away. Hope this helps.

GT


We are more than what we do, much more than what we accomplish, far more than what we possess.


                                       :heart: cool :heart:
Chronic depression, Panic disorder, GERD, Sciatica

Celexa 60mg qam, amitriptyline 30 mg qhs,  Xanax (alprazolam) 1mg tid, Serax 30 mg qhs Pariet 20mg bid

Percocet prn
                                             



CaryF
Veteran Member


Date Joined Nov 2007
Total Posts : 505
   Posted 2/8/2008 2:45 PM (GMT -7)   
I experienced the brain zaps/electrical brain shock with visual jerky snap shot like experiences for maybe 2-3 seconds when increasing dosage of anti-depressant Lexapro (I'm on 20mg - a pretty high dose - I'm told). This happened totally randomly at work, on the bus & once golfing. After a couple weeks & my meds "balanced out" (I know this is not the correct term) but it does take a couple weeks for anti-depressants to fully kick in - I was fine - that was a couple summers ago - hasn't happened since. I think its a brain response to differing levels of SSRIs (not a professional - just buest guess). I take my doses religously since that experience.

freezinginAK
Veteran Member


Date Joined Nov 2006
Total Posts : 1052
   Posted 2/8/2008 8:31 PM (GMT -7)   

Just to put a little input on this brain zaps it is common to have them with an anxiety disorder both with and without meds as I have then when I was not on any meds at all and when I was put on meds I still get these zaps, from what I have been told that they do not harm you but it just realy weard feeling to have them

  Cowboy up


   Forum Moderator A/P
 
  Happiness is sitting around a warm campfire with no worries or cares as day turns to night.
 
  Help Healing Well grow as your donations are greatly appreciated @
          www.healingwell.com/donate
  Anxiety/Panic, CFS, CNS damage, MCS and Diabetes type 2
 
 


greenway
New Member


Date Joined Jan 2008
Total Posts : 10
   Posted 2/8/2008 11:16 PM (GMT -7)   

Thanks to all.  I understand y'all are not professionals, it is nice to hear people have actually heard of these symptoms much less have them.  I agree being careful with the internet is crucial, normally I am not a big fan, but this site certainly has helped me, reads like it helps a bunch of others as well. 

I am going to see a new doctor.  I think an dhave always felt if you dont get the results or reassurance your looking for regarding your quality of life and health, it is best to pro active, find some one who can help.

 

 freezinginAK " Cowboy Up" I understand...thanks.  Tthat comment brings me back to a better time in Nashville and Longview years ago. The Zaps are just so D#%N irritating and make me think something else is going on...

Thanks Again All!

Greenway

 

 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/9/2008 3:04 PM (GMT -7)   

Greenway,
Glad to help in anyway we can so please stick with us and keep posting.  The members here bring their own experience and knowledge and they have  truly a vast wealth of info to share from life experiences.

Kitt


 
Kitt, Moderator: Anxiety ~ Panic  ~ Crohn's
*~* http://www.healingwell.com/donate *~*
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:32 PM (GMT -7)
There are a total of 2,732,719 posts in 301,047 threads.
View Active Threads


Who's Online
This forum has 151202 registered members. Please welcome our newest member, Ed Ski.
341 Guest(s), 5 Registered Member(s) are currently online.  Details
notsosicklygirl, dacarte3, Gear, astroman, MauiViv


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer